About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 691060, 8 pages
http://dx.doi.org/10.1155/2013/691060
Research Article

Stability and Convergence of a Time-Fractional Variable Order Hantush Equation for a Deformable Aquifer

1Institute for Groundwater Studies, University of the Free State, P.O. Box 399, Bloemfontein, South Africa
2Department of Mathematical Sciences, North-West University, Mafikeng Campus, Mmabatho 2735, South Africa

Received 21 March 2013; Revised 30 April 2013; Accepted 7 May 2013

Academic Editor: Bashir Ahmad

Copyright © 2013 Abdon Atangana and S. C. Oukouomi Noutchie. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. P. Kruseman and N. A. de Ridder, Analysis and Evaluation of Pumping Test Data, International Institute for Land Reclamation and Improvement, Wageningen, The Netherlands, 2nd edition, 1990.
  2. C. V. Theis, “The relation between the lowering of the piezometric surface and the rate and duration of discharge of a well using ground-water storage,” Transactions, American Geophysical Union, vol. 16, no. 2, pp. 519–524, 1935.
  3. M. S. Hantush, “Analysis of data from pumping tests in leaky aquifers,” Transactions, American Geophysical Union, vol. 37, no. 6, pp. 702–714, 1956.
  4. M. S. Hantush and C. E. Jacob, “Non-steady radial flow in an infinite leaky aquifer,” Transactions, American Geophysical Union, vol. 36, no. 1, pp. 95–100, 1955. View at MathSciNet
  5. S. Umarov and S. Steinberg, “Variable order differential equations with piecewise constant order-function and diffusion with changing modes,” Journal of Analysis and Its Applications, vol. 28, no. 4, pp. 431–450, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. B. Ross and S. Samko, “Fractional integration operator of variable order in the Hölder spaces Hλ(x),” International Journal of Mathematics and Mathematical Sciences, vol. 18, no. 4, pp. 777–788, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. A. Atangana and J. F. Botha, “Generalized groundwater flow equation using the concept of variable order derivative,” Boundary Value Problems, vol. 2013, article 53, 2013. View at Publisher · View at Google Scholar
  8. A. Atangana and A. Kılıçman, “A possible generalization of acoustic wave equation using the concept of perturbed derivative order,” Mathematical Problems in Engineering, vol. 2013, Article ID 696597, 6 pages, 2013. View at Publisher · View at Google Scholar
  9. Y. Zhang, “A finite difference method for fractional partial differential equation,” Applied Mathematics and Computation, vol. 215, no. 2, pp. 524–529, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. C. Tadjeran, M. M. Meerschaert, and H.-P. Scheffler, “A second-order accurate numerical approximation for the fractional diffusion equation,” Journal of Computational Physics, vol. 213, no. 1, pp. 205–213, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. M. M. Meerschaert and C. Tadjeran, “Finite difference approximations for fractional advection-dispersion flow equations,” Journal of Computational and Applied Mathematics, vol. 172, no. 1, pp. 65–77, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. W. H. Deng, “Numerical algorithm for the time fractional Fokker-Planck equation,” Journal of Computational Physics, vol. 227, no. 2, pp. 1510–1522, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  13. C. P. Li, A. Chen, and J. J. Ye, “Numerical approaches to fractional calculus and fractional ordinary differential equation,” Journal of Computational Physics, vol. 230, no. 9, pp. 3352–3368, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. C.-M. Chen, F. Liu, I. Turner, and V. Anh, “A Fourier method for the fractional diffusion equation describing sub-diffusion,” Journal of Computational Physics, vol. 227, no. 2, pp. 886–897, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. Y. Q. Chen and K. L. Moore, “Discretization schemes for fractional-order differentiators and integrators,” IEEE Transactions on Circuits and Systems I, vol. 49, no. 3, pp. 363–367, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  16. S. B. Yuste and L. Acedo, “An explicit finite difference method and a new von Neumann-type stability analysis for fractional diffusion equations,” SIAM Journal on Numerical Analysis, vol. 42, no. 5, pp. 1862–1874, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. I. Podlubny, A. Chechkin, T. Skovranek, Y. Q. Chen, and B. M. Vinagre Jara, “Matrix approach to discrete fractional calculus. II. Partial fractional differential equations,” Journal of Computational Physics, vol. 228, no. 8, pp. 3137–3153, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. E. Hanert, “On the numerical solution of space-time fractional diffusion models,” Computers and Fluids, vol. 46, pp. 33–39, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  19. Y. Zhang, “A finite difference method for fractional partial differential equation,” Applied Mathematics and Computation, vol. 215, no. 2, pp. 524–529, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. R. Lin, F. Liu, V. Anh, and I. Turner, “Stability and convergence of a new explicit finite-difference approximation for the variable-order nonlinear fractional diffusion equation,” Applied Mathematics and Computation, vol. 212, no. 2, pp. 435–445, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. H. Sun, W. Chen, C. Li, and Y. Chen, “Finite difference schemes for variable-order time fractional diffusion equation,” International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, vol. 22, no. 4, Article ID 1250085, 16 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. J. Crank and P. Nicolson, “A practical method for numerical evaluation of solutions of partial differential equations of the heat-conduction type,” Mathematical Proceedings of the Cambridge Philosophical Society, vol. 43, no. 1, pp. 50–67, 1947. View at Zentralblatt MATH · View at MathSciNet
  23. C. P. Li and C. X. Tao, “On the fractional Adams method,” Computers and Mathematics with Applications, vol. 58, no. 8, pp. 1573–1588, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet